annieliz wrote:Hi Tina,
Just my 2 cents. The other week, I was having a constipation issue that was ultimately resolved with some Miralax and senna per my on-call doc at MSK. In a subsequent phone call, we went over steps I should take if constipation happens again, and I asked about enemas. The doctor said - no enemas during chemo. They don't want to take the risk of allowing any bacteria to enter via that route because it could cause an infection. If you decide it's something that you feel you should try, I would suggest checking with your doctor first.
Hope you get relief soon!
Good point!! A couple of months ago, I asked my oncologist if it was ok for me to use glycerin suppositories, and she said no! I forgot what her reasoning was. I'm not understanding the bacteria thing, though. I mean, if you want to talk about bacteria, your rectum probably already has more bacteria than any other place. Cause an infection where, in your rectum? How is an infection more likely when you're under chemo treatment? Not trying to challenge you at all; just trying to make sense of all that.
I wondered about this too. I believe the main concern is that the frequent disturbing of the lower rectum with enema bottles, suppositories, etc. can cause microscopic tears in the very delicate tissue (especially if one has had radiation, etc). Given it’s a high bacteria environment as you say, this could then easily lead to an infection - especially in an immunosuppressed person (eg during chemo).
10/2018 Dx 3.5cm RC adenocarcinoma, 12cm high
Mod diff, EMVI+ LVI+. 4 liver mets
pT3N1aM1a Stage IVa. MSS NRAS G13R
CEA: Oct-18= 12; Nov-18= 14, Mar-19= 2.4, Aug-19 <2.0, Mar-20=2.2, May-20=1.9, Jun-20=2.1
11/18 FOLFOX x6
3/19 Liver resect
5/19 25x pelvic VMAT radiation; complete met. response
07/19 Robot ULAR w ileo, 1/27 LN+
08/19 Found liver spot
08/19 FOLFOX x1, FOLFOXIRI x1, FOLFIRI x5
12/19 Liver resect #2
02/20 Ileo reversed
03/20 NED (PET+MRI)
06/20 NED (CT+MRI)
07/20 Clear scope